Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 71, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Nov 1, 2013, 2:25 PM CDT for Labette County, Neosho County, Kansas. It took effect at Nov 1, 2013, 3:15 PM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2013, 2:25 PM CDT (19:25 UTC)
- In effect from
- Nov 1, 2013, 3:15 PM CDT
- Expired
- Nov 2, 2013, 11:30 AM CDT
- In force
- 20 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.98 ft at Nov 1, 2013, 5:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS43 KICT 011925
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT FRI NOV 1 2013
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-020925-
/O.NEW.KICT.FL.W.0071.131101T2015Z-131102T1630Z/
/PPFK1.1.ER.131101T2015Z.131102T0000Z.131102T0430Z.NO/
225 PM CDT FRI NOV 1 2013
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Parsons.
* until Saturday morning.
* At 2:01 PM Friday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 21.3 feet by this evening. the river will
fall below flood stage by tonight.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 20.9 Fri 02 PM 20.0 12.1 9.5
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
cook1 follow-up statement
675
WGUS83 KICT 020245
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT FRI NOV 1 2013
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-020315-
/O.CAN.KICT.FL.W.0071.000000T0000Z-131102T1630Z/
/PPFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 PM CDT FRI NOV 1 2013
The Flood Warning is cancelled for
The Neosho River Near Parsons.
* At 9:01 PM Friday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 21.0 feet. The
river will fall to 12.0 feet by Sunday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 20.9 Fri 9 PM 15.5 10.6 9.4
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
JMBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Nov 1, 12:31 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 1, 12:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1231 PM CDT FRI NOV 1 2013 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 210 AM CDT FRI NOV 1 2013 A DRY AND SEASONABLY COOL END OF THE WEEK STILL APPEARS ON TRACK ACROSS THE CENTRAL PLAINS STATES. THE LARGE STORM SYSTEM RESPONSIBLE FOR THE RECENT UNSETTLED WEATHER ACROSS THE CENTRAL PLAINS WAS LIFTING NORTHEAST OVER THE GREAT LAKES AREA WHILE OTHER MORE SUBTLE SHORTWAVE TROUGHS ARE PROGGED TO DIG OVER THE AREA IN NORTHWEST MID/UPPER FLOW. THESE MORE SUBTLE TROUGHS WILL ALLOW FOR TRANSIENT MID CLOUDS/SUBTLE H85 COLD AIR ADVECTION THROUGH SATURDAY. SHORTWAVE RIDGING IS PROGGED TO RETURN BY LATE SAT INTO SUNDAY WITH RISING HEIGHTS/INCREASING THICKNESS SUPPORTING RISING TEMPERATURES BY SUNDAY. IN ADDITION TO MORE SEASONABLE TEMPERATURES...STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ON SUNDAY LIKELY REACHING ADVISORY CRITERIA ACROSS CENTRAL/SOUTH CENTRAL KANSAS AS LOW PRESSURE RAPIDLY DEEPENS ACROSS THE HIGH PLAINS OF EASTERN COLORADO. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 210 AM CDT FRI NOV 1 2013 A LARGE TROUGH IS PROGGED TO DEEPEN ACROSS THE WESTERN CONUS EARLY IN THE WEEK WHILE TRANSLATING EASTWARD OVER THE CENTRAL PLAINS LATE MONDAY THROUGH EARLY WEDNESDAY BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE GREAT LAKES AREA. LIKE THE PREVIOUS SHIFT MENTIONED...DECENT LOW LEVEL MOISTURE IS PROGGED TO RETURN ALONG THE FRONTAL BOUNDARY LATE MONDAY INTO TUESDAY RESULTING IN HIGH PROBABILITIES FOR WIDESPREAD PRECIPITATION. RAIN MAY MIX WITH SNOW ACROSS PORTIONS OF CENTRAL KANSAS AS SFC WET BULB TEMPERATURES APPROACH 3C TUE-TUE NIGHT BUT UNCERTAINTY REMAINS HIGH IN HOW COLD THE COLUMN GETS AND GENERALLY FOLLOWED THE PREVIOUS FORECAST WITH ONLY MINOR TWEAKS NEEDED AT THIS TIME. DRY AND SEASONABLY COOL WEATHER IS ANTICIPATED LATE WED INTO THURSDAY AS A MEAN LONG WAVE TROUGH REMAINS SITUATED OVER THE CENTRAL CONUS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1224 PM CDT FRI NOV 1 2013 WINDS FROM THE NORTHWEST WILL CONTINUE AT 25 TO 35 KNOTS. THESE WILL GRADUIALLY DECREASE THIS EVENING AS THE GRADIENT DECREASES FROM HIGH PRESSURE MOVING IN AND THE LACK OF HEATING. VFR CIGS AND VSBYS. COOK && .FIRE WEATHER... ISSUED AT 210 AM CDT FRI NOV 1 2013 STRONG SOUTHERLY WINDS WILL COMBINE WITH MOSTLY CURED WARM SEASON FUELS CREATING A PERIOD OF ELEVATED GRASSLAND FIRE DANGER LEVELS ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 36 59 39 / 10 0 0 0 HUTCHINSON 63 34 59 39 / 10 0 0 0 NEWTON 60 35 56 39 / 10 0 0 0 ELDORADO 62 35 57 37 / 10 0 0 0 WINFIELD-KWLD 64 37 60 39 / 10 0 0 0 RUSSELL 62 31 59 40 / 10 0 0 0 GREAT BEND 60 31 58 40 / 10 0 0 0 SALINA 63 34 61 38 / 10 0 0 0 MCPHERSON 62 34 59 39 / 10 0 0 0 COFFEYVILLE 65 37 58 36 / 0 0 0 0 CHANUTE 62 36 58 36 / 0 0 0 0 IOLA 61 36 57 35 / 10 0 0 0 PARSONS-KPPF 65 36 58 35 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 1, 4:52 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 452 AM CDT FRI NOV 1 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 452 AM CDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT BREEZY NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL KANSAS TODAY RESULTING IN AN ELEVATED GRASSLAND FIRE DANGER DURING THE AFTERNOON HOURS ACROSS CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY STRONG SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ON SUNDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THIS WILL SEND THE GRASSLAND FIRE DANGER INDEX INTO THE VERY HIGH OR EXTREME CATEGORY ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON SUNDAY. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS LOW AT THIS TIME. A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS TUESDAY NIGHT POSSIBLY LINGERING INTO WEDNESDAY MORNING...HOWEVER ANY SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 9:01 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 37 hr |
| Nov 1, 6:14 PM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 31 min |
| Nov 1, 6:46 PM CDT | Special Weather Statement | ICT | McPherson, Rice | 44 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.